Alert archive / Kentucky / Flash Flood Warnings in 2004
Flash Flood Warning 25, NWS Jackson, KY
NWS Jackson, KY issued this flash flood warning at Apr 13, 2004, 12:00 PM EDT for Martin County, Kentucky. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 13, 2004, 12:00 PM EDT (16:00 UTC)
- Expired
- Apr 13, 2004, 2:00 PM EDT
- In force
- 2 hr
- Issued by
- NWS Jackson, KY
- Area
- Counties, with a storm outline in the text
County Martin County, KY
The radar
The Jackson,KY radar (KJKL), 76 km from the middle of the area, began a volume at 16:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 4.0 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 455 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 130 m²/s²
- 0-3 km storm-relative helicity
- 208 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KJKL 131602 FFWJKL KYC159-131800- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE JACKSON KY 1200 PM EDT TUE APR 13 2004 THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A * FLASH FLOOD WARNING FOR... MARTIN COUNTY * UNTIL 200 PM EDT * AT 1155 AM EDT...A TRAINED WEATHER SPOTTER REPORTED 10 INCHES OF WATER FLOWING ACROSS HIGHWAY 40 AT STAFFORD. WEATHER SERVICE DOPPLER RADAR INDICATED THE HEAVIEST RAIN WILL EXIT MARTIN COUNTY BY 12:30 PM. HOWEVER...RUNOFF FROM THE RAIN THAT FELL EARLIER WILL CONTINUE TO CAUSE FLOODING PROBLEMS. EXCESSIVE RUNOFF WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ROADS...FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS...AND LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS FLOWING WATERS BY FOOT OR BY AUTOMOBILE. IF YOUR VEHICLE STALLS... ABANDON IT IMMEDIATELY AND SEEK HIGHER GROUND. REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY. LAT...LON 3772 8251 3776 8234 3788 8244 3785 8263 $$ HYSELL
2 follow-up statements
000 WGUS73 KJKL 131705 FFSJKL KYC159-131800- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 102 PM EDT TUE APR 13 2004 ...A FLASH FLOOD WARNING REMAINS IN EFFECT FOR... MARTIN COUNTY * UNTIL 200 PM EDT * AT 102 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE HEAVIEST RAIN THAT FELL THIS MORNING ACROSS MARTIN COUNTY HAS EXITED. HOWEVER...RUNOFF FROM THIS EARLIER RAIN MAY STILL CAUSE FLOODING OF ROADWAYS....ESPECIALLY IN THE NORTHWEST PORTION OF THE COUNTY INCLUDING THE TOWN OF TOMAHAWK. REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN JACKSON. LAT...LON 3780 8269 3767 8253 3780 8240 3790 8257 $$ HYSELL
000 WGUS73 KJKL 131756 FFSJKL KYC159-131815- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 155 PM EDT TUE APR 13 2004 ...THE FLASH FLOOD WARNING FOR MARTIN COUNTY WILL BE ALLOWED TO EXPIRE AT 2 PM... AT 155 PM EDT NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE RAIN THAT HAD CAUSED FLOODING PROBLEMS HAD ENDED. ALSO...COUNTY DISPATCH HAS REPORTED THAT ALL PREVIOUS FLOODING PROBLEMS HAVE ENDED...THUS THE WARNING WILL EXPIRE AT 2PM. STAY TUNED TO LOCAL MEDIA OUTLETS FOR THE LATEST WEATHER INFORMATION. PLEASE PASS YOUR FLOOD REPORTS TO YOUR NEAREST LOCAL LAW ENFORCEMENT AGENCY AND HAVE THEM RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN JACKSON. $$ RAY
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this flash flood warning went out at Apr 13, 5:48 AM EDT, 6 hours 12 minutes earlier.
Area forecast discussion, Apr 13, 5:48 AM EDT, 6 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 548 AM EDT TUE APR 13 2004 .DISCUSSION... PREVIOUS DISCUSSION HAD THE CURRENT CONDITIONS WELL IN HAND. PRECIP CURRENTLY OVER THE AREA HAS GENERALLY HELD TOGETHER...BUT HAS WEAKENED A BIT AS ITS MEANDERED AWAY FROM A TONGUE OF ELEVATED THETA E STRETCHING JUST INTO THE EASTERN REACHES OF THE CWA AS OF 830Z. RUC HAS CURRENT CONDITIONS WELL IN HAND...INCLUDING THE RESOLUTION OF SW ENERGY WORKING ITS WAY TOWARDS THE NORTH INTO THE AREA...IN SUPPORT OF THE PRECIP NOW BEING SEEN. UPPER LOW STILL RESIDES OVER MISSISSIPPI...BUT BY 18Z THIS AFTERNOON...WILL BE WELL INTO THE STATE...OVER CENTRAL KENTUCKY. TILT WITH HEIGHT YIELDS A SFC LOW PARKED OVER FAR EASTERN KENTUCKY BY THE SAME TIME. WELL DEFINED ROTATION WILL YIELD A NICE CAA/WAA COUPLET OVER THE AREA AT TIME OF MAX HEATING...WHICH WILL HELP IN DEVELOPING A VERY NICE TEMPERATURE GRADIENT WEST TO EAST ACROSS THE CWA FOR THIS AFTERNOON HIGHS. THIS SAME COUPLET WILL HELP TO ISOLATE THE CHANCES FOR THUNDERSTORMS...OTHER THAN THUNDER LEFT OVER THIS MORNING FROM CURRENT ACTIVITY...TO THE FAR EASTERN PORTIONS OF THE CWA. AS FOR THE THUNDERSTORM ACTIVITY FOR THIS AFTERNOON. AS STATED BEFORE...FEEL THAT THE BEST ACTIVITY WILL BE ISOLATED TO THE EASTERN PORTION OF THE CWA...BUT WILL ALSO DEPEND GREATLY ON THE CLOUD COVER SITUATION. MESOETA INSISTS ON BRINGING A DRY SLOT THROUGH THE FAR EASTERN PORTION OF THE CWA AROUND PEAK HEATING...FURTHER STRENGTHENING THE AFOREMENTIONED TEMP GRADIENT. THIS HAS BEEN A VERY CONSISTENT FEATURE...AND SHOWS UP WELL IN RH PLAN VIEWS...NEG OMEGA FIELD...AND ACTUALLY SHOWS UP NICELY IN A 300K WIND/HEIGHT LAYOVER AS AN AREA OF POS 300K HEIGHT ADVECTION. GIVEN THIS...BUFKIT SOUNDINGS ILLUSTRATE VERY IMPRESSIVE CAPE THROUGH THOSE AREAS. LOOKING AT THE GRUN SOUNDING AS AN APPROXIMATION OF OUR FAR EASTERN REACHES...THE POSSIBILITY OF SEVERE HAIL WITH ANY STORMS THAT FIRE IS GOOD ...GIVEN A WB ZERO OF AROUND 6000FT...OVER 90 PERCENT OF THE CAPE ABOVE THAT...AND FAVORABLE WIND STRENGTH AND SHEAR. THE POSSIBILITY OF SEVERE WINDS SEEMS A VERY REAL THREAT AS WELL GIVEN A NICE LOOKING AREA OF DRY AIR ABOVE 3KM...PLENTY OF WIND TO MIX FROM ALOFT...AND A POSSIBLE STOUT STORM MOTION OF ABOUT 30KTS. STORMS WILL BE TOO HIGH BASED FOR THE HIGH THREAT OF ANY TOR...BUT GIVEN DIR SHEAR OF ENVIRONMENT...ABOVE THREATS ARE ONLY ENFORCED. NOT ONLY THIS...BUT A PAIR OF SW/S DIAGNOSED BY THE META TO SWING THROUGH EARLY THIS AFTERNOON...AN ADDITION TO A MARKED AREA OF FRONTOGENESIS...MAY MANAGE TO SERVE AS A FOCAL POINT FOR ANY CONVECTION. CHANGES FOR TONIGHT WERE MINIMAL...KEPT CHANCE OF SNOW ABOVE 2500 FEET..ALTHOUGH THE VERY NEWEST GUIDANCE SUGGESTS EVEN HIGHER...ALTERATIONS WILL HAVE TO BE LEFT UP TO NEXT PACKAGE. BEYOND TONIGHT...BIGGEST CHANGE INVOLVED TIMING OF DEPARTURE OF CLOUD COVER AND LEFTOVER POPS EXTENDED A BIT LONGER IN THE HIGHEST ELEVATIONS THANKS TO A BIT OF UPSLOPE LATE WED NIGHT...AND ALSO RAISING TEMPS THURS NIGHT A BIT TO REFLECT SOME WAA EXPECTED AHEAD OF THE NEXT SYSTEM AND LONGWAVE RIDGING. && .PREV DISCUSSION... 1040 PM EDT MON APR 12 2004 CURRENTLY IN A LULL OF SHOWER ACTIVITY AS SOME 5H RIDGING OUT AHEAD OF NEXT LEAD S/W FROM UPPER LEVEL LOW KEEPING SHOWERS WIDELY SCATTERED AT BEST. BEST ACTIVITY CONTINUES TO RIDE ALONG INVERTED TROUGH AXIS THROUGH APPS AND CORRESPONDING THETA E RIDGE. EXPECT PRECIP TO FILL IN AND MOVE NORTH FROM THE GULF A LITTLE LATER...WITH ANOTHER SHOT OF ONE HALF TO ONE INCH+ RAINS THROUGH TOMORROW MORNING. LOW FFG VALUES FROM EARLIER RAINS...ESPECIALLY ALONG AND NORTH OF INTERSTATE 64 AND ALONG THE INTERSTATE 75 CORRIDOR MAY LEAD TO AT LEAST SOME URBAN AND SMALL STREAM FLOODING PROBLEMS. WILL HIGHLIGHT THIS IN THE HWO TO COVER THIS POTENTIAL. TEMPERATURES HAVE BEEN PRETTY STEADY THROUGHOUT CWA WITH MID 40S RULING THROUGHOUT. STILL...SOUTHERN AREAS COULD STILL SEE A SLOWLY RISING THROUGH DAWN AS WARMER AIR IS ESCORTED IN FROM APPROACHING LOW PRESSURE. FORECAST HAS ALL THIS WELL IN HAND. ONLY CHANGE PLANNED IS TO INCREASE TEMPERATURES IN THE NORTH AND USE A NEARLY STEADY WORDING IN THAT BREAK UP...AS FGX HAS BEEN STEADY AROUND TH 44 DEGREE MARK...AND DONT FORESEE MUCH OF A DROP OFF WITH LOW STRATUS DECK KEEPING RHS MAXED OUT AT THE SFC. UPDATE OUT SHORTLY. && 612 PM EDT MON APR 12 2004 A COMPLEX FORECAST TODAY...WITH SURFACE LOW PRESSURE CURRENTLY OVER ALABAMA FORECAST TO TRACK NORTHEAST OVER EASTERN KY ON TUESDAY. COLD AIR FOR THIS TIME OF YEAR IS ASSOCIATED WITH THE UPPER LEVEL SUPPORT FOR THIS SYSTEM...IN THE FORM OF HIGH AMPLITUDE TROUGH OVER THE CENTRAL UNITED STATES. AT LEAST THERE IS REASONABLY GOOD AGREEMENT AMONG THE MODELS NOW FOR THE OUTCOME. ONE ROUND OF PRECIP WHICH AFFECTED US TODAY HAS DWINDLED TO MAINLY LIGHT SHOWERS NOW...WITH THE HEAVIER PRECIP HAVING MOVED TO OUR NORTH. ANOTHER SHORTWAVE CURRENTLY OVER THE LOWER MISSISSIPPI VALLEY ROTATES AROUND THE UPPER SYSTEM TONIGHT...BRINGING MORE RAIN AND SHOWERS...PROBABLY LASTING INTO TUESDAY. ON TUESDAY...THERE MAY BE A BIT OF A LULL DURING THE DAY...ESPECIALLY IN THE SOUTHEAST. WITH THE LOW EXPECTED TO TRACK OVER US...A LARGE TEMPERATURES GRADIENT IS EXPECTED FROM WEST TO EAST ON TUESDAY. THERE COULD EVEN BE SOME THUNDERSTORMS IN THE FAR SOUTHEAST PORTION OF THE FORECAST AREA ON TUESDAY IN THE WARMEST AIR. ON TUESDAY NIGHT...MOISTURE LEFT BEHIND IN THE COMMA HEAD AREA UNDER THE UPPER TROUGH WILL AFFECT US WITH MORE PRECIPITATION. FOR ABOUT 3 DAYS NOW...THE MODELS HAVE INDICATED TEMPERATURES COLD ENOUGH FOR SNOW ABOVE ABOUT 2500 FEET ON TUESDAY NIGHT...AND WITH THAT CONSISTENCY IT NEEDS TO BE ADDRESSED...EVEN IF IT IS LATE IN THE SEASON. HAVE INCLUDED AN ELEVATION SPLIT IN THE FORECAST IN THE APPROPRIATE COUNTIES. ANY ACCUMULATION SHOULD BE AN INCH OR LESS. THIS SYSTEM FINALLY DEPARTS ON WEDNESDAY. MODELS AGREE THAT UPPER RIDGING ARRIVES FOR THE END OF THE WEEK. WITH WARMER TEMPS ALOFT AND AND STRONG SUNSHINE...A DRAMATIC WARMUP WILL OCCUR...WITH TEMPS GOING ABOVE NORMAL. THE UPPER RIDGE BREAKS DOWN OR MOVES EAST LATE IN THE WEEKEND. CONFIDENCE IN THE TIMING OF THE NEXT SURFACE FRONT IS LOW...BUT WITH THE RIDGE LEAVING...THINK THAT AT LEAST TRENDING TO CLIMATOLOGICAL POPS IS WARRANTED BY THE END OF THE 7 DAY FORECAST PERIOD. && 1040 AM EDT MON APR 12 2004 FORECAST IS IN GOOD SHAPE AS SFC LOW...AND LARGE AREA OF LIGHT TO MODERATE RAIN SHOWERS MOVE INTO THE REGION FROM THE SOUTH. UPDATE THIS MORNING MAINLY FOR ISC GRIDS AND AFTERNOON WORDING. MINOR TWEAKS TO ISC GRIDS TO REFLECT CURRENT OBS...RADAR TRENDS. DID LOWER AFTERNOON HI TEMPS A DEGREE OR TWO AS WE HAVE SEEN LITTLE IF ANY RISE IN TEMPS SO FAR...AND EVEN A DROP IN TEMPS FOR LOCATIONS WHERE PRECIP HAS BEGUN. WITH PRECIP NOW MOVING IN...EXPECT TEMPS WILL BE HARD PRESSED TO RISE MUCH PAST THE LOW 50S. FOR ZONES...WILL FOLLOW LEAD FROM MID IN KEEPING A RANGE FOR HIGH TEMPS. UPDATED ZONES OUT SOON. && 525 AM EDT MON APR 12 2004 MODELS ARE COMING INTO BETTER AGREEMENT...WITH THE ETA BRINGING THE SFC LOW OVER EASTERN KENTUCKY EARLY TUESDAY...WHILE THE GFS BRINGS THE LOW UP THE APPALACHIAN SPINE ACROSS CRWS CWA...OTHER DIFFERENCES APPEAR IN TIMING...WITH THE SLOWER GFS SHOWING A DEEPER LOW...WITH THE LOW PASSING EAST OF THE AREA AROUND 6 HOURS LATER THAN THE ETA DEPICTS THE SFC LOW OVER JKL. FOR THE GRIDS WENT CLOSER TO THE ETA SOLUTION. FOR TEMPS STAYED CLOSE TO MAV NUMBERS. FOR TODAY AND TUESDAY...WENT WITH 100 POPS ACROSS THE BOARD TODAY WITH SFC LOW MOVING TOWARD THE AREA AND THE MODELS INDICATING AN INVERTED TROF SETTING UP ACROSS THE AREA...ALONG WITH SEVERAL SHORTWAVES MOVING THROUGH THE UPPER LEVELS. TEMPS WILL BE BELOW NORMAL TODAY AND TUESDAY...WITH OVERCAST SKIES AND LIGHT TO MODERATE RAIN. MADE ONLY SOME MINOR TWEAKS TO QPF WITH THE HIGHEST AMOUNTS EXPECTED OVER THE NORTHERN PORTIONS OF THE CWA. OVER AN INCH OF RAIN IS POSSIBLE...ESPECIALLY NORTH OF THE MOUNTAIN PARKWAY. LOW PULLS NORTH OF THE AREA TUESDAY. COOLER AIR MOVES INTO THE AREA LATE TUESDAY...1000-850 THICKNESS BRIEFLY DROPS TO NEAR 1305...BUT WILL CONTINUE TO LEAVE SNOW OUT OF THE FORECAST FOR NOW. UPPER LEVEL LOW SWINGS THROUGH EARLY WEDNESDAY...LEFT CHANCE POPS IN THE EASTERN COUNTIES WITH WRAP AROUND MOISTURE. RIDGE BUILDS INTO THE AREA THURSDAY. && .JKL WATCHES/WARNINGS/ADVISORIES...NONE && PIEPER
Hazardous weather outlook, Apr 13, 6:23 AM EDT, 5 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 623 AM EDT TUE APR 13 2004 KYZ088-118-120-141100- HARLAN KY-LETCHER KY-PIKE KY- INCLUDING THE CITIES OF...HARLAN...PIKEVILLE AND WHITESBURG 623 AM EDT TUE APR 13 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FOLLOWING COUNTIES IN EASTERN KENTUCKY...HARLAN...LETCHER...AND PIKE. .DAY ONE...TODAY AND TONIGHT. THERE IS A CHANCE OF THUNDERSTORMS...POSSIBLY CONTAINING SMALL HAIL AND WIND GUSTS UP TO 50 MPH...MAINLY THIS AFTERNOON AND EARLY THIS EVENING. THERE IS ALSO THE CHANCE FOR SNOW FOR LOCATIONS ABOVE 2500 FEET LATE TONIGHT AS COLDER AIR IS USHERED IN. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE IS THE CHANCE FOR SNOW FOR LOCATIONS ABOVE 2500 FEET WEDNESDAY MORNING AS COLDER AIR IS USHERED IN. ANY ACCUMULATION IS EXPECTED TO BE AN INCH OR LESS.. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EARLY THIS EVENING. KYZ087-141100- BELL KY- INCLUDING THE CITIES OF...MIDDLESBORO AND PINEVILLE 623 AM EDT TUE APR 13 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT. THERE IS THE CHANCE FOR SNOW FOR LOCATIONS ABOVE 2500 FEET LATE TONIGHT AS COLDER AIR IS USHERED IN. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE IS THE CHANCE FOR SNOW FOR LOCATIONS ABOVE 2500 FEET WEDNESDAY MORNING AS COLDER AIR IS USHERED IN. ANY ACCUMULATION IS EXPECTED TO BE AN INCH OR LESS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. KYZ044-050>052-058>060-068-069-079-080-083>086-104-106>117-119- 141101- BATH KY-BREATHITT KY-CLAY KY-ELLIOTT KY-ESTILL KY-FLEMING KY- FLOYD KY-JACKSON KY-JOHNSON KY-KNOTT KY-KNOX KY-LAUREL KY-LEE KY- LESLIE KY-MAGOFFIN KY-MARTIN KY-MCCREARY KY-MENIFEE KY-MONTGOMERY KY- MORGAN KY-OWSLEY KY-PERRY KY-POWELL KY-PULASKI KY-ROCKCASTLE KY- ROWAN KY-WAYNE KY-WHITLEY KY-WOLFE KY- INCLUDING THE CITIES OF...BARBOURVILLE...BEATTYVILLE...BOONEVILLE... CAMPTON...FLEMINGSBURG...FRENCHBURG...HAZARD...HINDMAN...HYDEN... INEZ...IRVINE...JACKSON...LONDON...MANCHESTER...MCKEE...MONTICELLO... MOREHEAD...MOUNT STERLING...MOUNT VERNON...OWINGSVILLE... PAINTSVILLE...PRESTONSBURG...SALYERSVILLE...SANDY HOOK...SOMERSET... STANTON...WEST LIBERTY...WHITLEY CITY AND WILLIAMSBURG 623 AM EDT TUE APR 13 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. PIEPER
In the hours before
Local storm report, Apr 13, 11:00 AM EDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1100 AM EDT TUE APR 13 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1040 AM FLASH FLOOD 2 W PRESTONSBURG 37.67N 82.80W
04/13/2004 FLOYD KY DEPT OF HIGHWAYS
HIGHWAY 1427 IMPASSIBLE DUE TO WATER OVER THE ROAD. ALSO
HIGHWAY 122 NEAR ALPHORETTA IMPASSIBLE DUE TO HIGH WATER.
1045 AM FLASH FLOOD DECOY 37.50N 83.09W
04/13/2004 KNOTT KY DEPT OF HIGHWAYS
WATER OVER THE ROAD ALONG QUICKSIDE CREEK
&&
HYSELLLocal storm report, Apr 13, 11:22 AM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1122 AM EDT TUE APR 13 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1105 AM FLASH FLOOD PAINTSVILLE 37.82N 82.81W
04/13/2004 JOHNSON KY LAW ENFORCEMENT
COUNTY DISPATCH REPORTED WATER OVER ROUTE 40 EAST NEAR
PAINTSVILLE. WATER ALSO REPORTED OVER MANY SIDE ROADS IN
OIL SPRINGS....COLLISTA...AND STAFFORDSVILLE.
&&
HYSELLThe office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 13, 11:00 AM EDT | Flash Flood Warning | JKL | Floyd, Johnson, Knott | 4 hr |
| Apr 13, 4:40 PM EDT | Severe Thunderstorm Warning | JKL | Pike | 50 min |
Nearby
Flash Flood Warnings in Kentucky, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.